Alabama, 2025

Flash Flood and Damaging Winds in Alabama, June 16 to 18, 2025

June 16 to 18, 2025 · NWS BMX · 17 events in 8 counties and zones

Diurnal convection over Central Alabama during the afternoons of June 16 and 17 led to several instances of wind damage. One storm in particular caused fairly widespread tree damage across Anniston, Oxford, and Weaver in Calhoun County, with some trees falling on homes, vehicles, or power lines.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

Diurnal convection over Central Alabama during the afternoons of June 16 and 17 led to several instances of wind damage. One storm in particular caused fairly widespread tree damage across Anniston, Oxford, and Weaver in Calhoun County, with some trees falling on homes, vehicles, or power lines. More afternoon thunderstorms lingered over the Birmingham metro on June 18, causing minor flooding of several area roadways around downtown Birmingham, Homewood, and Irondale.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 16, 11:54 AM CST, 3 hours 46 minutes earlier.

Area forecast discussion, Jun 16, 11:54 AM CST, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1254 PM CDT Mon Jun 16 2025

...New SHORT TERM, LONG TERM, AVIATION...

.SHORT TERM...
(This afternoon through Tuesday)
Issued at 1157 AM CDT MON JUN 16 2025

The short-term will remain on the disturbed side of things, as
plenty of Gulf moisture keeps flowing into the region. Scattered
thunderstorms are beginning to fire, and remain through the peak
heating hours of the evening. By tomorrow, a weak trough will be
dropping down along the Mississippi River, slowly sliding east
into the evening hours. This trough ejection will coincide with
peak heating, allowing for more widespread thunderstorm chances
into the evening hours. However, just like today, the activity
should begin to diminish once the sun goes down.

Nothing has really changed in the temperatures department as well,
with afternoon highs continuing to range in the upper-80s and
low-90s, and overnight lows staying in the low-70s

/44/

&&

.LONG TERM...
(Tuesday night through next Sunday)
Issued at 1157 AM CDT MON JUN 16 2025

The forecast will remain copy/paste through the middle of the
workweek, with diurnally driven thunderstorms likely into the
weekend. The pattern will begin to change closer to Friday, when
another trough begins to move through the Midwest. As this trough
gets closer to the East Coast, an elevated boundary will begin to
sink through the region. While no temperature chances are expected
with this boundary, it should be strong enough to put a cap on the
thunderstorms chances. Instead, the rain chances will get pushed
south, with most of the convection chances remaining below the
I-20 corridor.

Unfortunately, high pressure will begin to build in over the East
Coast by Saturday, with afternoon high temperatures beginning to
climb. By this time next week, we could be looking at highs area-
wide in the low to mid-90s.

/44/

&&

.AVIATION...
(18Z TAFS)
Issued at 1157 AM CDT MON JUN 16 2025

Thunderstorms are developing across the region, with all terminals
carrying TSRA in PROB30 groups through 17/03z. Once the thunder
activity subsides, MVFR CIGS should settle in across the area,
with all terminals carrying MVFR conditions through 17/16z. From
there, skies should mix out into VFR, with additional
thunderstorms expected into the next TAF period.

NOTE: AMD LTD TO CLD VIS AND WIND has been added at MGM until
further notice due to comms issues.

/44/

&&

.FIRE WEATHER...

A disturbed pattern will remain across the area, with showers and
thunderstorms remaining in the forecast through Friday. Given the
moist airmass overhead, MinRH values will remain over 50% during
this timeframe as well.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     89  70  87  69 /  50  40  80  30
Anniston    89  72  87  72 /  50  40  80  30
Birmingham  89  72  86  72 /  50  40  80  20
Tuscaloosa  89  72  87  73 /  50  40  80  10
Calera      88  72  86  73 /  50  30  80  20
Auburn      88  72  86  72 /  50  20  70  20
Montgomery  91  72  90  73 /  60  20  80  20
Troy        91  72  89  71 /  60  20  80  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM.../44/
LONG TERM..../44/
AVIATION.../44/
Hazardous weather outlook, Jun 16, 1:38 AM CST, 14 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
238 AM CDT Mon Jun 16 2025

ALZ011>015-017>050-171045-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
238 AM CDT Mon Jun 16 2025

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

In the hours before

Special weather statement, Jun 16, 2:37 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Birmingham AL
337 PM CDT Mon Jun 16 2025

ALZ030>033-039-162115-
Greene AL-Hale AL-Sumter AL-Marengo AL-Perry AL-
337 PM CDT Mon Jun 16 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN MARENGO...
SOUTHWESTERN PERRY...GREENE...SOUTHWESTERN HALE AND CENTRAL SUMTER
COUNTIES THROUGH 415 PM CDT...

At 337 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Gainesville to near
Dayton. Movement was northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Demopolis, Livingston, Eutaw, Greensboro, Linden, Uniontown,
Forkland, Thomaston, Akron, Boligee, Union, Gainesville, Epes,
Newbern, Faunsdale, Dayton, Vaiden, West Greene, Thornhill, and
Sawyerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3304 8806 3304 8804 3305 8804 3307 8801
      3252 8725 3248 8730 3248 8742 3239 8742
      3220 8766 3274 8831
TIME...MOT...LOC 2037Z 207DEG 20KT 3277 8813 3233 8759

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

89^GSatterwhite
Special weather statement, Jun 16, 2:56 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Birmingham AL
356 PM CDT Mon Jun 16 2025

ALZ030-162130-
Sumter AL-
356 PM CDT Mon Jun 16 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN SUMTER COUNTY
THROUGH 430 PM CDT...

At 356 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Emelle, or 15 miles northwest of Livingston,
moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Emelle, Panola, Geiger, and Warsaw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3299 8833 3300 8817 3298 8817 3297 8816
      3295 8817 3296 8819 3293 8818 3294 8820
      3292 8821 3291 8820 3268 8834 3269 8838
TIME...MOT...LOC 2056Z 212DEG 27KT 3273 8839

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

89^GSatterwhite
Special weather statement, Jun 16, 3:01 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Birmingham AL
401 PM CDT Mon Jun 16 2025

ALZ013-015-162145-
Fayette AL-Walker AL-
401 PM CDT Mon Jun 16 2025

...STRONG THUNDERSTORMS WILL IMPACT WALKER AND CENTRAL FAYETTE
COUNTIES THROUGH 445 PM CDT...

At 401 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Nauvoo to near Fayette. Movement was
northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jasper, Cordova, Carbon Hill, Berry, Parrish, Oakman, Kansas, Nauvoo,
Eldridge, Curry, Bankston, Boley Springs, Smith Lake, Stone Wall,
West Corona, Fayette County Public Lake, Cedrum Area, Holly Grove,
Lupton, and Corona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3391 8767 3392 8764 3399 8763 3398 8714
      3396 8711 3361 8727 3360 8742 3361 8763
      3358 8763 3358 8766 3356 8767 3353 8788
TIME...MOT...LOC 2101Z 243DEG 19KT 3397 8755 3365 8777

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

89^GSatterwhite
Special weather statement, Jun 16, 3:12 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Birmingham AL
412 PM CDT Mon Jun 16 2025

ALZ022-023-031>034-162145-
Greene AL-Hale AL-Pickens AL-Bibb AL-Perry AL-Tuscaloosa AL-
412 PM CDT Mon Jun 16 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN TUSCALOOSA...
SOUTHEASTERN PICKENS...NORTHWESTERN PERRY...CENTRAL GREENE...HALE AND
SOUTHWESTERN BIBB COUNTIES THROUGH 445 PM CDT...

At 411 PM CDT, broadcast media reported a cluster of strong
thunderstorms along a line extending from near West Greene to near
Greensboro. Movement was north at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Broadcast media.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Eutaw, Greensboro, Moundville, Akron, Union, Newbern, Walden
Quarters, West Greene, Benevola, Johnston Lake, Wedgeworth,
Greensboro Municipal Airport, Mantua, Allison, Low Gap, Mertz, Jena,
Duffys Bend, Sawyerville, and Knoxville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3329 8805 3299 8727 3252 8758 3287 8811
TIME...MOT...LOC 2111Z 183DEG 23KT 3292 8800 3266 8755

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

89^GSatterwhite
Special weather statement, Jun 16, 3:20 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Birmingham AL
420 PM CDT Mon Jun 16 2025

ALZ033-035-040-162200-
Chilton AL-Dallas AL-Perry AL-
420 PM CDT Mon Jun 16 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CHILTON...
NORTHEASTERN PERRY AND CENTRAL DALLAS COUNTIES THROUGH 500 PM CDT...

At 420 PM CDT, Doppler radar was tracking a strong thunderstorm near
Potter Station, or 10 miles west of Selma, moving north at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Selma, Marion, Heiberger, Marion Junction, Potter Station, Skyharbor
Airport, Judson College, Radford, Summerfield, Hazen, Oakmulgee,
Suttle, Sprott, and Ellards.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3241 8736 3283 8733 3284 8692 3227 8712
TIME...MOT...LOC 2120Z 183DEG 23KT 3243 8721

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

89^GSatterwhite
Special weather statement, Jun 16, 3:34 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Birmingham AL
434 PM CDT Mon Jun 16 2025

ALZ041-042-162215-
Autauga AL-Lowndes AL-
434 PM CDT Mon Jun 16 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL AUTAUGA AND NORTH
CENTRAL LOWNDES COUNTIES THROUGH 515 PM CDT...

At 434 PM CDT, Doppler radar was tracking a strong thunderstorm near
White Hall, or 10 miles north of Mosses, moving north at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Autaugaville, White Hall, Billingsley, Lowndesboro, Booth, Mulberry,
Vida Junction, Dawson Mill, and New Prospect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3225 8677 3266 8680 3266 8672 3270 8671
      3270 8648 3224 8657
TIME...MOT...LOC 2134Z 183DEG 23KT 3233 8668

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

89^GSatterwhite

The radar

The Columbus AFB radar (KGWX), 87 km away, was scanning. The volume nearest the first event began at 21:37 UTC.

Open the radar archive at this moment

Event by event

16 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Pickens

When
June 16, 3:40 PM CST to 3:45 PM CST
Where
Pickens County, Aliceville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.130, -88.150

Trees and power lines were downed in the Aliceville area.

Thunderstorm Wind, Pickens

When
June 16, 3:46 PM CST to 3:52 PM CST
Where
Pickens County, Pickensville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.230, -88.270

Trees and power lines were downed in the Pickensville area.

Thunderstorm Wind, Tuscaloosa

When
June 16, 3:50 PM CST to 3:55 PM CST
Where
Tuscaloosa County, 0.78 mi NNE of Duncanville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.060, -87.445

Trees were downed in the Duncanville area.

Thunderstorm Wind, Pickens

When
June 16, 3:54 PM CST to 4:00 PM CST
Where
Pickens County, 0.61 mi SSE of Carrollton
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.262, -88.095

Trees and power lines were downed in the Carrollton area.

Thunderstorm Wind, Tuscaloosa

When
June 16, 4:20 PM CST to 4:25 PM CST
Where
Tuscaloosa County, Vance
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.170, -87.230

Trees were downed in the Vance area.

Thunderstorm Wind, Tuscaloosa

When
June 16, 4:31 PM CST to 4:35 PM CST
Where
Tuscaloosa County, 1.15 mi E of Samantha
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.420, -87.600

Trees were downed in the Samantha area.

Thunderstorm Wind, Tuscaloosa

When
June 16, 4:41 PM CST to 4:46 PM CST
Where
Tuscaloosa County, 2.15 mi NNE of Greeley
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.280, -87.140

Trees were downed in the Lake View area.

Thunderstorm Wind, Jefferson

When
June 16, 5:15 PM CST to 5:20 PM CST
Where
Jefferson County, 0.61 mi NW of Adamsville
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.606, -86.957

Trees were downed in the Adamsville and Forestdale areas. Including along Highway 78 near Main St in Adamsville.

Thunderstorm Wind, Jefferson

When
June 16, 5:35 PM CST to 5:40 PM CST
Where
Jefferson County, 1.91 mi ENE of Dixiana
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.739, -86.649

Trees were downed around the Palmerdale area.

Thunderstorm Wind, Jefferson

When
June 16, 5:36 PM CST to 5:41 PM CST
Where
Jefferson County, 0.69 mi N of Center Pt
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.640, -86.680

Various reports of trees down across Center Point.

Thunderstorm Wind, St. Clair

When
June 16, 5:48 PM CST to 6:15 PM CST
Where
St. Clair County, Springville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.770, -86.470

Several reports of trees and power lines down across Springville, Odenville, Ashville, and northeast Trussville.

Thunderstorm Wind, Cherokee

When
June 16, 6:53 PM CST to 7:18 PM CST
Where
Cherokee County, 0.69 mi N of Centre
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.160, -85.680

Numerous reports of trees and power lines down around Cherokee County, especially the northern half including Sand Rock, Cedar Bluff, and Gaylesville.

Thunderstorm Wind, Talladega

When
June 17, 1:44 PM CST to 2:05 PM CST
Where
Talladega County, Talladega
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.430, -86.100

Several trees were downed around Talladega County, mainly in and around the city of Talladega.

Thunderstorm Wind, Calhoun

When
June 17, 2:18 PM CST to 2:28 PM CST
Where
Calhoun County, 0.69 mi N of Anniston
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.660, -85.830

Numerous trees down across Anniston, Oxford, and Weaver, including Quintard Ave, Rainbow Cir, Conger Rd, M St, Lenlock Ln, and Interstate 20. Some trees fell on homes, vehicles, or power lines.

Thunderstorm Wind, Cleburne

When
June 17, 2:40 PM CST to 2:42 PM CST
Where
Cleburne County, 0.41 mi W of Heflin
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.650, -85.587

A couple trees were downed in the Heflin area.

Thunderstorm Wind, Cleburne

When
June 17, 2:55 PM CST to 2:58 PM CST
Where
Cleburne County, Fruithurst
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.730, -85.430

A couple trees were downed in the Fruithurst area.

Flash Flood, Jefferson

When
June 18, 2:35 PM CST to 4:45 PM CST
Where
Jefferson County, 1.27 mi SSW of Vestavia Hills to 2.26 mi NNE of Bluff Park
Cause
Heavy Rain
Reported by
Public
Coordinates
33.383, -86.789

Numerous roadways were flooded around downtown Birmingham, Homewood, and Irondale. An underpass at the I-20/I-459 interchange was flooded, U.S. 31 at Ventura Ave in Homewood was flooded, and Floyd Bradford Rd was flooded at Amber Hills Rd. In addition, there were several reports of flooding in the I-59/20 area south of Birmingham-Shuttlesworth Airport, including 31st St and Tallapoosa St.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2025Every state in 2025This day in weather historyWarnings in Alabama, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1254700, 1254701, 1254702, 1254703, 1254704, 1254705, 1254707, 1254709, 1254711, 1254712, 1254713, 1254714, 1254716, 1254719, 1254721, 1254722, 1254729.